MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DALL MILES VIT 2.0MM CABLE; CERCLAGE, FIXATION

STRYKER ORTHOPAEDICS-MAHWAH DALL MILES VIT 2.0MM CABLE; CERCLAGE, FIXATION
Model Number 6704-8-240
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a dall miles cable was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports a revision of a primary hip replacement immediately after surgery when penetration of the lateral cortex by the femoral stem was noted on the immediate post-operative x-ray.It also reports another surgery due to persistent pain following the first revision where a loose cable was removed.It also reports a second revision due to loosening of the femoral stem.I can confirm that each of these events took place since i was able to review operation notes and x-rays.I was not provided with the x-ray that showed the penetration of the lateral femur but it was documented by the operating surgeon in his operation report.As for the possible root causes of this events, regarding the issue of penetration of the lateral cortex, this is a technical surgical issue that was recognized in a timely fashion and dealt with appropriately.Regarding the operation to remove a loose cable, this can often occur despite the cable being tight and secure after insertion.Causes are multifactorial and can be due to local changes about the bone, inflammation or infection and surgical technique.Regarding the revision for loosening of the femoral stem, causes are multifactorial, including surgical technique, inflammation or infection, and patient factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip construct was revised due to pain.Clinician review indicated that regarding the operation to remove a loose cable, this can often occur despite the cable being tight and secure after insertion.Causes are multifactorial and can be due to local changes about the bone, inflammation or infection and surgical technique.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient stated she had a left tha on (b)(6) 2016.Two hours after her surgery the patient was brought back to the operating room and was told the piece failed and was revised.Patient stated she was experiencing pain and have seen her surgeon but was told that everything was fine.The patient sought a second opinion on (b)(6) 2018 and was revised due to her x-ray findings.Patient continued to experience pain and was revised on (b)(6)2019.Patient is still experiencing excruciating pain.Patient has been in and out of the hospital for the past 5 years and is seeking compensation for all her suffering.This pi is for revision1.Update on 21-jan-2022 based on med review: an operation note on (b)(6) 2018.The postoperative diagnosis was "painful hardware left hip, removal of hardware left hip, we are removing a cable off the femur".No signs of infection were noted a normal amount of joint fluid was seen with no signs of purulence.Frozen section came back not consistent with infection.The cable was loose and removed.A repair of the abductor mechanism was carried out.

Brand Name
DALL MILES VIT 2.0MM CABLE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13539225
Report Number0002249697-2022-00239
Device Sequence Number4313406
Product Code JDQ
UDI-Device Identifier07613327036497
UDI-Public07613327036497
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K945294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number6704-8-240
Device Catalogue Number6704-8-240
Device Lot Number47545010
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight93 KG